Alert archive / Kansas / Freeze Warnings in 2018

Freeze Warning 1, NWS Dodge City, KS

October 9, 20184 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Oct 9, 2018, 11:33 AM MDT for 4 counties in Kansas. It took effect at Oct 10, 2018, 1:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2018, 11:33 AM MDT (17:33 UTC)
In effect from
Oct 10, 2018, 1:00 AM MDT
Expired
Oct 10, 2018, 9:00 AM MDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Hamilton County, KS, Kearny County, KS, Scott County, KS, Stanton County, KS

The radar

The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS73 KDDC 091733
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1233 PM CDT Tue Oct 9 2018

KSZ043-061-062-074-100600-
/O.UPG.KDDC.FZ.A.0001.181010T0700Z-181010T1500Z/
/O.NEW.KDDC.FZ.W.0001.181010T0700Z-181010T1500Z/
Scott-Hamilton-Kearny-Stanton-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, and Johnson City
1233 PM CDT Tue Oct 9 2018 /1133 AM MDT Tue Oct 9 2018/

...FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 AM CDT
/9 AM MDT/ WEDNESDAY...

The National Weather Service in Dodge City has issued a Freeze
Warning, which is in effect from 2 AM CDT /1 AM MDT/ to 10 AM CDT
/9 AM MDT/ Wednesday. The Freeze Watch is no longer in effect. 

* TEMPERATURE...31 to 34 degrees early Wednesday morning

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
4 follow-up statements
587 
WWUS73 KDDC 092205
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
505 PM CDT Tue Oct 9 2018

KSZ043-061-062-074-100615-
/O.CON.KDDC.FZ.W.0001.181010T0700Z-181010T1500Z/
Scott-Hamilton-Kearny-Stanton-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, and Johnson City
505 PM CDT Tue Oct 9 2018 /405 PM MDT Tue Oct 9 2018/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO
10 AM CDT /9 AM MDT/ WEDNESDAY...

* TEMPERATURE...31 to 33 degrees early Wednesday morning

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ044-063-075>077-084>087-100615-
/O.NEW.KDDC.FR.Y.0003.181010T0700Z-181010T1500Z/
Lane-Finney-Grant-Haskell-Gray-Morton-Stevens-Seward-Meade-
Including the cities of Dighton, Garden City, Ulysses, Sublette, 
Satanta, Cimarron, Montezuma, Elkhart, Hugoton, Liberal, Meade, 
Plains City, and Fowler
505 PM CDT Tue Oct 9 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT WEDNESDAY...

The National Weather Service in Dodge City has issued a Frost
Advisory, which is in effect from 2 AM to 10 AM CDT Wednesday. 

* TEMPERATURE...33 to 35 degrees

* IMPACTS...Tender vegetation may be damaged due to frost. Potted
  plants should be brought indoors. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
754 
WWUS73 KDDC 100533
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1233 AM CDT Wed Oct 10 2018

KSZ043-061-062-074-101500-
/O.CON.KDDC.FZ.W.0001.181010T0700Z-181010T1500Z/
Scott-Hamilton-Kearny-Stanton-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, and Johnson City
1233 AM CDT Wed Oct 10 2018 /1133 PM MDT Tue Oct 9 2018/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* TEMPERATURE...31 to 33 degrees early Wednesday morning

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ044-063-075>077-084>087-101500-
/O.CON.KDDC.FR.Y.0003.181010T0700Z-181010T1500Z/
Lane-Finney-Grant-Haskell-Gray-Morton-Stevens-Seward-Meade-
Including the cities of Dighton, Garden City, Ulysses, Sublette, 
Satanta, Cimarron, Montezuma, Elkhart, Hugoton, Liberal, Meade, 
Plains City, and Fowler
1233 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURE...33 to 35 degrees

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
606 
WWUS73 KDDC 100947
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
447 AM CDT Wed Oct 10 2018

KSZ043-061-062-101800-
/O.NEW.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
/O.CON.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/
Scott-Hamilton-Kearny-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, and Deerfield
447 AM CDT Wed Oct 10 2018 /347 AM MDT Wed Oct 10 2018/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

The National Weather Service in Dodge City has issued a Freeze
Warning, which is in effect from 2 AM CDT /1 AM MDT/ to 9 AM CDT
/8 AM MDT/ Thursday. 

* TEMPERATURE...31 to 33 degrees early this morning and again
  early Thursday morning. 

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ044-101800-
/O.NEW.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
/O.CON.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
Lane-
Including the city of Dighton
447 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Dodge City has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM CDT Thursday. 

* TEMPERATURE...33 to 35 degrees this morning and 30 to 33 degrees
  early Thursday morning.

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ030-031-101800-
/O.NEW.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
Trego-Ellis-
Including the cities of Wakeeney, Pheifer, and Hays
447 AM CDT Wed Oct 10 2018

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Dodge City has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM CDT Thursday. 

* TEMPERATURE...30 to 33 degrees early Thursday morning

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ074-101800-
/O.NEW.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
/O.CON.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/
Stanton-
Including the city of Johnson City
447 AM CDT Wed Oct 10 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Dodge City has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Thursday. 

* TEMPERATURE...31 to 33 degrees early this morning and 33 to 35
  degree early Thursday morning.


* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ063-075>077-101800-
/O.NEW.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
/O.CON.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
Finney-Grant-Haskell-Gray-
Including the cities of Garden City, Ulysses, Sublette, Satanta, 
Cimarron, and Montezuma
447 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Dodge City has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Thursday. 

* TEMPERATURE...33 to 35 degrees this morning and again early
  Thursday morning.

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ045-046-064-078-101800-
/O.NEW.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
Ness-Rush-Hodgeman-Ford-
Including the cities of Ness City, La Crosse, Jetmore, Hanston, 
and Dodge City
447 AM CDT Wed Oct 10 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Dodge City has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Thursday. 

* TEMPERATURE...33 to 35 degrees early Thursday morning.

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ084>087-101500-
/O.CON.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
Morton-Stevens-Seward-Meade-
Including the cities of Elkhart, Hugoton, Liberal, Meade, 
Plains City, and Fowler
447 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURE...33 to 35 degrees

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
918 
WWUS73 KDDC 101450
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
950 AM CDT Wed Oct 10 2018

KSZ043-061-062-102300-
/O.EXP.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/
/O.CON.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
Scott-Hamilton-Kearny-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, and Deerfield
950 AM CDT Wed Oct 10 2018 /850 AM MDT Wed Oct 10 2018/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

* TEMPERATURE...31 to 34 degrees early Thursday morning.
  

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ074-102300-
/O.EXP.KDDC.FZ.W.0001.000000T0000Z-181010T1500Z/
/O.CON.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
Stanton-
Including the city of Johnson City
950 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

* TEMPERATURE...31 to 34 degrees early Thursday morning.
  

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ044-102300-
/O.EXP.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
/O.CON.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
Lane-
Including the city of Dighton
950 AM CDT Wed Oct 10 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...
...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

* TEMPERATURE...30 to 33 degrees early Thursday morning.
  

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ063-075>077-102300-
/O.EXP.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
/O.CON.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
Finney-Grant-Haskell-Gray-
Including the cities of Garden City, Ulysses, Sublette, Satanta, 
Cimarron, and Montezuma
950 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...
...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

* TEMPERATURE...33 to 35 degrees early Thursday morning.
  

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ084>087-101600-
/O.EXP.KDDC.FR.Y.0003.000000T0000Z-181010T1500Z/
Morton-Stevens-Seward-Meade-
Including the cities of Elkhart, Hugoton, Liberal, Meade, 
Plains City, and Fowler
950 AM CDT Wed Oct 10 2018

...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Temperatures have climbed into the upper 30s to the lower 40s.
Therefore, the advisory will be allowed to expire.

$$

KSZ030-031-102300-
/O.CON.KDDC.FZ.W.0002.181011T0700Z-181011T1400Z/
Trego-Ellis-
Including the cities of Wakeeney, Pheifer, and Hays
950 AM CDT Wed Oct 10 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...30 to 33 degrees early Thursday morning

* IMPACTS...Crops and sensitive vegetation may be damaged due to 
  temperatures around freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ045-046-064-078-102300-
/O.CON.KDDC.FR.Y.0004.181011T0700Z-181011T1400Z/
Ness-Rush-Hodgeman-Ford-
Including the cities of Ness City, La Crosse, Jetmore, Hanston, 
and Dodge City
950 AM CDT Wed Oct 10 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...33 to 35 degrees early Thursday morning.

* IMPACTS...Tender vegetation may be damaged due to frost. 
  Potted plants should be brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 9, 11:00 AM MDT, 33 minutes earlier.

Area forecast discussion, Oct 9, 11:00 AM MDT, 33 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1200 PM CDT Tue Oct 9 2018

...updated aviation...

.SHORT TERM...(Today and tonight)
Issued at 349 AM CDT Tue Oct 9 2018

Rain showers and thunderstorms will return to western and central
Kansas early this morning as an upper level trough/low lifts
northeast across the Central Plains today. Given the moisture,
surface boundary, and lift forecast ahead of this upper level
trough along with the location of the right exit region of a 250mb
jet it appears the area most favorable for widespread showers and
thunderstorms will be across central Kansas. The rain may be
heavy at times and agree with previous shifts that another couple
of inches of rainfall will be possible east of Highway 283. Based
on the timing of this upper trough by the GFS and NAM it now
appears that these showers and thunderstorms will continue into
the early afternoon before tapering off so will extend the flood
watch for today until 00z Wednesday.

West of Highway 283 rainfall totals are not expected to be as
high as those east of Dodge City. Still brief periods of heavy
rainfall will be possible and result in rainfall totals during the
day of near one inch being possible in some areas.

As for temperatures...given the cloud cover and rainfall expected
the temperatures today will not warm much, if at all. Highs today
across western Kansas will be in the 40s. In south central Kansas
the highs for the day will be in the lower 60s but this will
occur early with falling temperatures expected during the
afternoon.

Any lingering showers this evening will end by midnight with some
clearing skies then developing during the early morning hours. At
the surface an cold dome of high pressure will be building into
western Kansas and given the expected clearing trend and light
winds it appears that several areas near the Colorado border,
especially west/northwest of Garden City will have the potential
to experience low temperatures at or a few degrees lower than 32
degrees. After good collaboration with our neighbors this morning
have decided to issue a Freeze Watch for areas west and north of
Garden City. Biggest concern about the freezing temperatures
Wednesday morning is the potential for more clouds than what we
currently think. Confidence is not high enough at this time to go
with a Freeze warning just yet. If on the other hand clouds do
clear out sooner rather than later could easily see temps in some
areas of Scott, Hamilton and even Kearny counties bottoming out in
the upper 20s. Further east with lows in the mid 30s expected as
far as Dodge City there will also be a chance for some frost for
many locations tonight west of Wakeeney to Dodge City to Meade
line.

.LONG TERM...(Wednesday through Monday)
Issued at 349 AM CDT Tue Oct 9 2018

Chilly conditions can be expected mid week as a surface high
crosses the Central Plains. On Wednesday we may see some sunshine
early in the day but some increasing clouds will be possible by
evening as moisture and lift north of a surface boundary that will
be located across the Texas Panhandle starts to develop. Even
with the sunshine on Wednesday the highs Wednesday afternoon will
be mainly in the mid 50s to lower 60. Will also have to monitor
the clouds Wednesday night across west central and north central
Kansas. It will be another night in the 30s and frost may once be
an issue early Thursday morning.

Late week our next upper level trough will exit the Pacific
Northwest and approaches the central Rockies while a moist upslope
flow will continue and warm air advection/isentropic lift
improves across western Kansas. This will not only keep clouds and
cool temperatures around but it will also bring our next chance
for precipitation back. At this time this precipitation late week
and early this weekend still appears to be mainly liquid for
southwest and central Kansas but a rain and snow mix is not
completely out of the question for portions of west central Kansas
Thursday night. Highs late week will be mainly in the 50s with a
few 60s being possible near the Oklahoma border. Lows are expected
to be mainly in the mid 30s to mid 40s with some upper 40s
possible across portions of south central Kansas.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1200 PM CDT Tue Oct 9 2018

MVFR/IFR flight conditions will improve to VFR later this evening as
the storm system exits the region. Showers will continue to move out
of the area through this afternoon with KHYS clearing last. Otherwise,
winds will be NW/N 15-30 kt decreasing 10-20 kt later tonight.

&&

.HYDROLOGY...
Issued at 349 AM CDT Tue Oct 9 2018

Widespread showers and thunderstorms will accompany a negatively
tilted upper level trough/low as crosses southwest and central
Kansas today. The rain may be heavy at times with rainfall rates
of around one inch an hour possible. Expected rainfall totals
today will average from 0.5 to near 1 inch across western Kansas
with locally higher amounts possible. Rainfall totals appear to be
higher east of highway 283 where the potential exists for another
1 to 2 inches. Locally heavy rainfall in this area is also
expected and may result in a few locations receiving an additional
2 -3 inches of rainfall today before these storms end. Given the
timing of the upper wave today as it crosses western Kansas will
be extending the flood watch through 7pm this evening since
showers and thunderstorms will be ongoing during the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  48  37  57  37 / 100  10   0   0
GCK  45  33  54  35 / 100  10   0  10
EHA  46  34  58  33 /  90  10   0  10
LBL  49  34  58  35 /  80  10   0  10
HYS  47  38  52  35 / 100  20   0   0
P28  63  43  60  41 / 100  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for KSZ030-031-045-046-
064>066-077>081-087>090.

Freeze Watch from late tonight through Wednesday morning for
KSZ043-061-062-074.

&&

SHORT TERM...Burgert
LONG TERM...Burgert
AVIATION...Sugden
HYDROLOGY...Burgert
Hazardous weather outlook, Oct 9, 3:24 AM MDT, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
424 AM CDT Tue Oct 9 2018

KSZ030-031-043>046-061>066-074>081-084>090-101000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
424 AM CDT Tue Oct 9 2018 /324 AM MDT Tue Oct 9 2018/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Showers and thunderstorms, heavy at times, can be expected across
western and central Kansas today. A Flood Watch is currently in
effect. Please see the latest Flood Watch product for more
information.

Temperatures tonight are expected to fall back into the low to mid
30s with frost possible west of highway 283. A Freeze Watch is
currently in effect for late tonight. Please see the latest Freeze
Watch product for more information.

Day 1 Hazards
-------------
* Flooding: Extreme risk
* Lightning: Limited risk
* Non-thunderstorm wind: Limited risk
* Fog: Limited risk
* Freeze: Elevated risk

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Days 2-7 Discussion
-------------------

A Freeze Watch is currently in effect for early Wednesday
morning. Please see the latest Freeze Watch product for more
information.

Temperatures falling in to 32 degrees or lower are expected
across portions of western Kansas this weekend.

Days 2-7 Hazards
----------------
* Wednesday
  - Freeze: Significant risk

* Thursday
  - Lightning: Limited risk

* Friday
  No hazards.

* Saturday
  - Non thunderstorm wind: Limited risk
  - Freeze: Elevated risk

* Sunday
  - Non thunderstorm wind: Limited risk
  - Freeze: Extreme risk
  - Snow: Limited risk

* Monday
  - Freeze: Significant risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:46 AM MDTFreeze WatchDDCHamilton, Kearny, Scott, Stanton8 hr
Oct 9, 9:40 AM MDTFlash Flood WarningDDCBarber, Pratt5 hr
Oct 9, 1:52 PM MDTAreal Flood WarningDDCPratt12 hr
Oct 9, 2:48 PM MDTAreal Flood WarningDDCBarber, Pratt, Stafford24 hr
Oct 9, 4:05 PM MDTFrost AdvisoryDDCFinney, Grant, Gray, Haskell, Lane, Meade and 3 more17 hr

Nearby

Freeze Warnings in Kansas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.